Alert archive / North Carolina / Beach Hazards Statements in 2013

Beach Hazards Statement 4, NWS Newport/Morehead City, NC

May 2, 2013

NWS Newport/Morehead City, NC issued this beach hazards statement at May 2, 2013, 4:22 PM EDT. It took effect at May 2, 2013, 8:00 PM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
May 2, 2013, 4:22 PM EDT (20:22 UTC)
In effect from
May 2, 2013, 8:00 PM EDT
Expired
May 4, 2013, 2:35 AM EDT
In force
31 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WHUS42 KMHX 022022
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 PM EDT THU MAY 2 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS THROUGH
FRIDAY EVENING...

.NORTHEASTERLY SWELLS WITH BREAKING WAVES OF 4 TO 7 FEET EVERY
9 SECONDS COMBINED WITH STRONG NORTHEASTERLY WIND WILL RESULT IN
AN ELEVATED RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS THROUGH
FRIDAY EVENING.

NCZ103-031015-
/O.CAN.KMHX.BH.S.0003.000000T0000Z-130503T0000Z/
/O.NEW.KMHX.BH.S.0004.130503T0000Z-130504T0000Z/
OUTER BANKS DARE-
422 PM EDT THU MAY 2 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH FRIDAY EVENING FOR BEACHES NORTH OF CAPE HATTERAS...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH FRIDAY EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 9 AM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
4 follow-up statements
144 
WHUS42 KMHX 030701
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 AM EDT FRI MAY 3 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS THROUGH
THIS EVENING...

.NORTHEASTERLY SWELLS WITH BREAKING WAVES OF 4 TO 6 FEET...COMBINED
WITH A STRONG NORTHEASTERLY WIND WILL RESULT IN A HIGH THREAT OF
RIP CURRENTS AND DANGEROUS SHORE BREAK NORTH OF CAPE HATTERAS
THROUGH THIS EVENING.

NCZ103-032015-
/O.CON.KMHX.BH.S.0004.000000T0000Z-130504T0000Z/
OUTER BANKS DARE-
301 AM EDT FRI MAY 3 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING NORTH OF CAPE HATTERAS...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 9 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
660 
WHUS42 KMHX 031940
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT FRI MAY 3 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS THROUGH
THIS EVENING...
...MINOR SOUNDSIDE FLOODING EXPECTED THROUGH TONIGHT FOR AREAS
ADJACENT TO THE SOUTHERN PAMLICO SOUND...

.NORTHEASTERLY SWELLS WITH BREAKING WAVES OF 4 TO 6 FEET...
COMBINED WITH A STRONG NORTHEASTERLY WIND WILL RESULT IN A HIGH
THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK NORTH OF CAPE
HATTERAS THROUGH THIS EVENING. PERSISTENT MODERATE TO STRONG 
NORTHEASTERLY WINDS WILL RESULT IN MINOR WATER LEVEL RISES FOR
AREAS ADJACENT TO THE SOUTHERN PAMLICO SOUND THROUGH TONIGHT. 

NCZ093-095-040600-
/O.NEW.KMHX.CF.Y.0005.130503T1940Z-130504T0600Z/
CRAVEN-CARTERET-
340 PM EDT FRI MAY 3 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT
SATURDAY.

* LOCATION...HARLOWE TO CEDAR ISLAND.

* COASTAL FLOODING...MINOR SOUNDSIDE FLOODING. 

* TIMING...THROUGH TONIGHT. 

* IMPACTS...WATER LEVEL RISES OF 2 TO 3 FEET ABOVE NORMAL EXPECTED
  FOR AREAS ADJACENT TO THE SOUTHERN PAMLICO SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

NCZ103-040000-
/O.CON.KMHX.BH.S.0004.000000T0000Z-130504T0000Z/
OUTER BANKS DARE-
340 PM EDT FRI MAY 3 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE 
  BREAK.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 9 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
087 
WHUS42 KMHX 032015
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
415 PM EDT FRI MAY 3 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH
SATURDAY EVENING...
...MINOR SOUNDSIDE FLOODING EXPECTED THROUGH TONIGHT FOR AREAS
ADJACENT TO THE SOUTHERN PAMLICO SOUND...

.NORTHEASTERLY SWELLS WITH BREAKING WAVES OF 5 TO 7 FEET...
COMBINED WITH A STRONG NORTHEASTERLY WIND WILL RESULT IN A HIGH
THREAT OF RIP CURRENTS AND DANGEROUS SHORE BREAK NORTH OF CAPE
LOOKOUT THROUGH SATURDAY EVENING. PERSISTENT MODERATE TO STRONG
NORTHEASTERLY WINDS WILL RESULT IN MINOR WATER LEVEL RISES FOR
AREAS ADJACENT TO THE SOUTHERN PAMLICO SOUND THROUGH TONIGHT.

NCZ095-041000-
/O.EXB.KMHX.BH.S.0004.000000T0000Z-130505T0000Z/
/O.CON.KMHX.CF.Y.0005.000000T0000Z-130504T0600Z/
CARTERET-
415 PM EDT FRI MAY 3 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING FOR
BEACHES NORTH OF CAPE LOOKOUT...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH SATURDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE 
  BREAK.

* LOCATION...NORTH OF CAPE LOOKOUT.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS 
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 10 AM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

NCZ093-040600-
/O.CON.KMHX.CF.Y.0005.000000T0000Z-130504T0600Z/
CRAVEN-
415 PM EDT FRI MAY 3 2013

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* LOCATION...HARLOWE TO CEDAR ISLAND.

* COASTAL FLOODING...MINOR SOUNDSIDE FLOODING.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WATER LEVEL RISES OF 2 TO 3 FEET ABOVE NORMAL 
  EXPECTED FOR AREAS ADJACENT TO THE SOUTHERN PAMLICO SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

NCZ104-041000-
/O.EXB.KMHX.BH.S.0004.000000T0000Z-130505T0000Z/
OUTER BANKS HYDE-
415 PM EDT FRI MAY 3 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH SATURDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE 
  BREAK.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 10 AM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

NCZ103-041000-
/O.EXT.KMHX.BH.S.0004.000000T0000Z-130505T0000Z/
OUTER BANKS DARE-
415 PM EDT FRI MAY 3 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND DANGEROUS SHORE 
  BREAK.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 10 AM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
904 
WHUS42 KMHX 040635
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 AM EDT SAT MAY 4 2013

...HIGH SURF ADVISORY WITH HIGH THREAT OF RIP CURRENTS NORTH OF
CAPE LOOKOUT THROUGH THIS EVENING... 
...MINOR SOUND-SIDE FLOODING EXPECTED THROUGH TODAY FOR AREAS
ADJACENT TO THE SOUTHERN PAMLICO SOUND...

.GUSTY NORTHEAST WINDS AND LARGE EAST-NORTHEAST SWELLS WILL
PRODUCE VERY ROUGH SURF AND A HIGH THREAT OF RIP CURRENTS TODAY
NORTH OF CAPE LOOKOUT. THE GUSTY NORTHEAST WINDS WILL KEEP WATER
LEVELS ABOVE NORMAL FOR AREAS ADJACENT TO THE SOUTHERN PAMLICO
SOUND AND LOWER NEUSE RIVER.

NCZ095-042015-
/O.CAN.KMHX.BH.S.0004.000000T0000Z-130505T0000Z/
/O.NEW.KMHX.SU.Y.0007.130504T0635Z-130505T0000Z/
/O.EXT.KMHX.CF.Y.0005.000000T0000Z-130505T0000Z/
CARTERET-
235 AM EDT SAT MAY 4 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH
OF CAPE LOOKOUT... 
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 8 PM EDT
THIS EVENING ADJACENT TO PAMLICO SOUND...


THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING.

* LOCATION...HIGH SURF NORTH OF CAPE LOOKOUT...MINOR COASTAL
  FLOODING ADJACENT TO PAMLICO SOUND.

* SURF HEIGHT...6 TO 8 FEET NORTH OF CAPE LOOKOUT.

* IMPACTS...DANGEROUS SURF AND HIGH THREAT OF RIP CURRENTS NORTH
  OF CAPE LOOKOUT. WATER LEVELS REMAINING AROUND 2 FEET ABOVE
  NORMAL ADJACENT TO PAMLICO SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

NCZ103-104-042015-
/O.CAN.KMHX.BH.S.0004.000000T0000Z-130505T0000Z/
/O.NEW.KMHX.SU.Y.0007.130504T0635Z-130505T0000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
235 AM EDT SAT MAY 4 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* LOCATION...OUTER BANKS

* SURF HEIGHT...6 TO 9 FEET.

* IMPACTS...DANGEROUS SURF AND HIGH THREAT OF RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

NCZ093-042015-
/O.EXT.KMHX.CF.Y.0005.000000T0000Z-130505T0000Z/
CRAVEN-
235 AM EDT SAT MAY 4 2013

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION...AREAS ADJACENT TO LOWER NEUSE RIVER.

* COASTAL FLOODING...MINOR SOUND-SIDE FLOODING.

* IMPACTS...WATER LEVEL REMAINING AROUND 2 FEET ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 2, 2:45 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 2, 2:45 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
245 PM EDT THU MAY 2 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD SOUTH OVER THE REGION THROUGH SUNDAY. A
WEAK FRONTAL SYSTEM WILL APPROACH FROM THE WEST SUNDAY AND SLOWLY
CROSS THE AREA MONDAY. AN AREA OF LOW PRESSURE WILL MOVE IN THE
SOUTHEAST TUESDAY AND LINGER OVER THE CAROLINAS INTO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM THU...LATEST SFC ANALYSIS SHOWS HIGH PRESSURE NE OF
THE AREA EXTENDING INTO THE SE AND MID-ATLANTIC. LIGHT SHOWERS/PATCHY
DRIZZLE ONGOING THIS AFTERNOON...MAINLY ALONG THE SOUTHERN CWA. ACTIVITY
SHOULD CONTINUE TO WANE THIS AFTERNOON AND EARLY EVENING. EXPECT
MOSTLY CLOUDY SKIES OVERNIGHT WITH WIDESPREAD LOW CLOUDS LIKELY
RE-DEVELOPING WITH MOIST NE FLOW AND INVERSION. OVERNIGHT LOW
TEMPS IN THE 50S.

&&

.SHORT TERM /FRIDAY/...
AS OF 245 PM THU...HIGH PRESSURE WILL CONTINUE TO EXTEND OVER THE
AREA FROM THE N FRIDAY. OVERALL EXPECT A DRY FORECAST...WITH
MODELS KEEPING PRECIP OFF THE SOUTHERN WATERS. CLOUDY SKIES EARLY
SHOULD BECOME PARTLY CLOUDY/SUNNY BY LATE AFTERNOON AS DRIER AIR
WORKS INTO THE REGION. LOW LEVEL THICKNESS VALUES AND NELY FLOW
SUPPORT HIGHS IN THE MID 60 TO LOWER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 225 PM THURSDAY...BETTER CONSISTENCY BETWEEN THE
GFS...ECMWF AND CANADIAN WITH REGARDS TO EVOLUTION OF UPPER LEVEL
CLOSED LOW MOVING EAST FROM THE LOWER MISSISSIPPI VALLEY INTO THE
CAROLINAS FOR EARLY NEXT WEEK. SURFACE HIGH PRESSURE WILL CONTINUE
TO RIDGE DOWN FROM NEW ENGLAND WHILE A BLOCKING UPPER PATTERN
KEEPS WEAK UPPER LEVEL RIDGING IN PLACE THROUGH THE WEEKEND. THE
SURFACE RIDGE WILL GRADUALLY WEAKEN BY THE END OF THE WEEKEND AS
THE UPPER LEVEL CLOSED LOW MOVES INTO ALABAMA WITH THE ATTENDANT
SURFACE LOW STRENGTHENING OVER GEORGIA. THE SURFACE LOW WILL THEN
EVOLVE INTO MORE OF A MILLER TYPE-B SYSTEM WITH THE MORE COASTAL
LOW BECOMING THE DOMINANT SYSTEM. HAVE RAMPED UP RAIN CHANCES
STARTING SUNDAY NIGHT THROUGH ABOUT TUESDAY.THE BEST LOW-LEVEL
MOISTURE TRANSPORT WILL BE MONDAY EVENING INTO MONDAY NIGHT...BUT
HAVE CAPPED POPS AT HIGH CHANCE FOR NOW AS WE WATCH THIS SYSTEM
CONTINUE TO DEVELOP. RAIN CHANCES MAY CONTINUE INTO LATE NEXT WEEK
AS THE CLOSED UPPER LOW WILL BE SLOW TO MOVE AWAY.

WITH A FAIRLY MOIST ENVIRONMENT IN PLACE...TEMPERATURES WILL BE
FAIRLY UNIFORM THROUGH THE EXTENDED PERIOD WITH DAYTIME HIGH
TEMPERATURES IN THE 70S AND LOWS MAINLY IN THE 50S WITH PERHAPS A
FEW UPPER 40S IN THE COOLER LOCATIONS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 1245 PM THU...CIGS HAVE LIFTED TO MVFR THIS AFTERNOON...AND
EXPECT THAT TREND TO CONTINUE LIFTING TO VFR LATE THIS AFTERNOON
AND EARLY EVENING. FORECAST SOUNDINGS INDICATE ANOTHER GOOD
INVERSION SETUP TONIGHT WITH CONTINUED MOIST NE FLOW. MEDIUM
CONFIDENCE AT THIS TIME WITH THE DEVELOPMENT OF IFR CIGS
OVERNIGHT...BUT HIGH CONFIDENCE THAT SUB-VFR CIGS WILL DEVELOP
OVERNIGHT AND PERSIST INTO EARLY FRI MORNING. WILL CONTINUE TO
HEDGE TOWARDS PERSISTENCE AND FORECAST MVFR CEILINGS FOR PGV/ISO
AND IFR CEILINGS FOR EWN/OAJ BEGINNING AROUND 06-09Z TONIGHT. SUB-
VFR CIGS SHOULD LIFT FRIDAY MORNING BECOMING PRED VFR WITH ENE
WIND GUSTS 15-20KT.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 225 PM THURSDAY...GENERALLY VFR CONDITIONS SHOULD PREVAIL
SATURDAY AND SUNDAY...EXCEPT FOR SOME POTENTIAL NIGHTTIME STRATUS
AND FOG IN THE PREVAILING ONSHORE FLOW. MORE UNSETTLED CONDITIONS
WITH MVFR CEILINGS AND VSBYS LIKELY TO PREVAIL STARTING LATE
SUNDAY NIGHT INTO TUESDAY WITH BETTER CHANCES OF RAIN AHEAD OF
STRONG SOUTHERN STREAM SYSTEM WITH CLOSED UPPER LOW.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 245 PM THU...LATEST OBS SHOW N/NE WINDS 15-20KT WITH GUSTS
TO 25KT...AND SEAS 4-7FT WITH NO SIG CHANGES OVERNIGHT. EXPECT
NELY WINDS 15-25KT TO CONTINUE FRI AS UPPER LOW OFF THE NE COAST
MOVES SOUTHWARD TIGHTENING THE PRESSURE GRADIENT ALONG THE NC
COAST. SWAN/WAVEWATCH IN GOOD AGREEMENT SHOWING WAVES BUILDING AND
PEAKING AT 9FT ON THE OUTER WATERS FRIDAY. DID UPGRADE TO SCA FOR
SOUNDS FOR FRIDAY WITH INCREASING NELY WINDS. OTHERWISE NO CHANGES
TO ONGOING HEADLINES WITH SCA CONDITIONS CONTINUING THROUGH THE
PERIOD.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 225 PM THURSDAY...SMALL CRAFT CONDITIONS ARE LIKELY TO
PERSIST INTO THE LATE WEEKEND OR EARLY NEXT WEEK. STRONG SURFACE
HIGH PRESSURE REMAINS PARKED OVER THE NEW ENGLAND STATES WITH A
BLOCKING PATTERN ALOFT KEEPING LONG FETCH NORTHEAST SWELL ENERGY
CONTINUING INTO THE WEEKEND LEADING TO ELEVATED SEAS. WHILE WINDS
SHOULD GENERALLY STAY BELOW 20 KNOTS...GFS/ECMWF SHOWING A BIT OF
A SURGE SATURDAY NIGHT THAT COULD RAISE MANY LOCATIONS TO 20 TO 25
KNOTS OVER THE COASTAL WATERS...ESPECIALLY SOUTH OF OREGON INLET.
AS A CLOSED UPPER LOW AND ITS ATTENDANT SURFACE LOW MOVE EAST INTO
THE CAROLINAS BY LATE MONDAY...WINDS SHOULD GRADUALLY VEER TO E/SE
SUNDAY NIGHT INTO MONDAY BEFORE BECOMING MORE S/SSW TUESDAY. PER
LOCAL NWPS WAVE MODEL AND WAVEWATCH...SEAS WILL LIKELY NOT EXCEED
7 OR 8 FEET...BUT ARE NOT LIKELY TO FALL MUCH BELOW 4 TO 5 FEET
THROUGH THE FORECAST PERIOD. THE PERSISTENT SWELL ENERGY WILL ALSO
LEAD TO AN ELEVATED RISK OF RIP CURRENTS THROUGH AT LEAST THE LATE
PART OF THE WEEKEND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TO 11 PM EDT FRIDAY FOR AMZ135.
     SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT FRIDAY FOR AMZ130.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ150-152-154.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ156-158.

&&

SYNOPSIS...CQD/DAG
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...CQD/CTC
MARINE...CQD/CTC
Hazardous weather outlook, May 2, 4:22 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 PM EDT THU MAY 2 2013

NCZ029-044>047-079>081-090>094-098-032030-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
422 PM EDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-104-032030-
CARTERET-OUTER BANKS HYDE-
422 PM EDT THU MAY 2 2013

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH FRIDAY EVENING FOR BEACHES NORTH OF CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-032030-
OUTER BANKS DARE-
422 PM EDT THU MAY 2 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING FOR
BEACHES NORTH OF CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING
FOR BEACHES SOUTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.